Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 164, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 9, 2003, 7:35 PM EDT for Alachua County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2003, 7:35 PM EDT (23:35 UTC)
- Expired
- Jun 9, 2003, 8:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:00 PM EDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 9, 2:00 PM EDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT MON JUN 9 2003 LATEST SURFACE ANALYSIS SHOWS VERY DIFFUSE FRONTAL BOUNDARY ALONG OR JUST NORTH OF NORTHERN BORDER OF GA CWA. SURFACE BOUNDAY ALSO EVIDENT ALONG GA/FL LINE WHERE A FEW STORMS ARE BEGINNING TO FIRE. NO EVIDENCE OF SEABREEZE YET BUT STILL A POSSIBILITY LATE THIS AFTERNOON. MAY SEE ENHANCEMENT IN STORM ACTIVITY WHEN AFOREMENTIONED BOUNDARY INTERACTS WITH LATE SEABREEZE...MUCH AS 06Z/12Z ETA HAS SHOWN. WILL HOLD ONTO 30 POPS FOR FLORIDA ZONES FOR THE EVENING WITH 20 POPS OVER GEORGIA. FOR TUESDAY AND WEDNESDAY...UPPER FLOW BECOMES MORE WEST OR NORTHWEST ALLOWING DRIER AIR TO WORK IN ALOFT. THIS WILL KEEP RAIN CHANCES IN THE SLIGHT CHANCE AND LOW CHANCE CATEGORIES. BY THURSDAY...LONGWAVE TROUGH DIGS INTO LOWER MISSISSIPPI VALLEY WITH RELATIVELY WEAK SW FLOW RETURNING TO NE FLORIDA. MOISTURE SHOULD INCREASE BEGINNING THURSDAY WITH AN INCREASE IN POPS ALONG WITH IT. MORE OR LESS A VERY SUMMERTIME PATTERN RIGHT THROUGH THE EXTENDED. WITH FEWER SHOWERS AND LESS CLOUD COVER...TEMPERATURES WILL BE WARMER THE NEXT TWO DAYS DROPPING A DEGREE OR TWO BEGINNING THURSDAY. MARINE...QUIET FORECAST FOR THE WATERS WITH BERMUDA HIGH IN CONTROL. NO SIGNIFICANT CHANGES TO PREVIOUS FCST. FIRE WX...NO CONCERNS. FCSTID = 25 AMG 70 92 70 93 / 20 20 20 20 SSI 73 87 74 87 / 20 20 20 20 JAX 71 91 71 91 / 30 20 20 30 SGJ 74 86 73 89 / 30 20 20 20 GNV 71 92 70 92 / 30 30 20 30 OCF 71 92 71 92 / 30 30 20 30 .JAX... FL...NONE. GA...NONE. CAMP/ZAPPE
Hazardous weather outlook, Jun 9, 12:00 PM EDT, 7 hours 35 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-100000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT MON JUN 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON... MAINLY OVER NORTHEAST FLORIDA...AND CONTINUE INTO THE EVENING HOURS. WHILE NO SEVERE STORMS ARE EXPECTED...A FEW STRONG STORMS MAY PRODUCE WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS EACH DAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
In the hours before
Special weather statement, Jun 9, 4:03 PM EDT, 3 hours 32 minutes before
FLZ024-092100- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 403 PM EDT MON JUN 9 2003 A STRONG THUNDERSTORM WILL AFFECT THE YULEE AREA THROUGH 5 PM. GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN WILL OCCUR. MOVEMENT IS TO THE SOUTHEAST AT 15 MPH. TAKE SHELTER IF YOU HEAR THUNDER. MZ
Special weather statement, Jun 9, 4:10 PM EDT, 3 hours 25 minutes before
GAZ166-092115- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 410 PM EDT MON JUN 9 2003 A STRONG THUNDERSTORM WILL AFFECT THE ST. MARYS AREA THROUGH 5 PM. GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN WILL OCCUR. MOVEMENT IS TO THE SOUTHEAST AT 15 MPH...TOWARDS THE SOUTHERN TIP OF CUMBERLAND ISLAND. TAKE SHELTER IF YOU HEAR THUNDER. MZ
Special weather statement, Jun 9, 6:50 PM EDT, 45 minutes before
FLZ021-092330- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 650 PM EDT MON JUN 9 2003 A STRONG THUNDERSTORM NORTHWEST OF LIVE OAK NEAR FALMOUTH WILL PRODUCE GUSTY WINDS UP TO 50 MPH...HEAVY RAIN...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL. MOVEMENT IS TO THE SOUTHEAST AT 20 MPH. IF YOU ARE OUTDOORS NEAR THIS STORM TAKE COVER. MZ
Special weather statement, Jun 9, 7:08 PM EDT, 27 minutes before
FLZ031-032-092345- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 708 PM EDT MON JUN 9 2003 ...STRONG THUNDERSTORMS WILL IMPACT BRADFORD AND SOUTHWESTERN CLAY COUNTIES THROUGH 745 PM... AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF STARKE...OR ABOUT 8 MILES SOUTHEAST OF RAIFORD...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STARKE...LAWTEY AND KINGSLEY THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:01 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.